What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 12:37 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 12, 12:37 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
137 PM EDT Sat Jun 12 2021
.AVIATION...
[Through 18Z Sunday]
Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.
&&
.PREV DISCUSSION [931 AM EDT]...
.NEAR TERM [Through Tonight]...
A fairly high coverage of showers and thunderstorms is expected from
late morning through this evening as an upper level disturbance
moves southeastward with northwest flow aloft. The airmass is
expected to be strongly unstable with SBCAPE near 3000 j/kg and
DCAPE values near 1000 j/kg. Localized enhancement of the mid-level
flow will aid in the potential for organized multicells to develop
with gusty winds, a few of which could be marginally severe. Highs
will generally be in the upper 80s to lower 90s with overnight lows
in the 70s.
.SHORT TERM [Sunday Through Monday]...
A few impulses embedded within the NW flow aloft will rotate
across the trough over the eastern CONUS through the short term
period. Surface high pressure to the south will keep winds mostly
westerly with PWs ranging from 1.8 to 2.0 inches. Showers and
thunderstorms are expected both Sunday and Monday, with higher
coverage expected on Sunday. Greater coverage is generally
expected over the eastern portions of the area where deeper
moisture resides. A combination of the seabreeze, leftover
boundaries from earlier convection, and showers and storms moving
into the area from the NW to N will all contribute to shower and
thunderstorm development during the afternoon and evening hours. A
bit of drier air could limit coverage somewhat on Monday. High
temperatures are forecast in the low to mid 90s with low
temperatures in the low to mid 70s.
.LONG TERM [Monday Night Through Saturday]...
The large scale pattern remains fairly steady through the long
term period with troughing over the eastern CONUS and westerly to
southwesterly surface winds over the area. A weak cold front is
forecast to approach the area before stalling just to the north
on Tuesday. While it's not likely the front will make it all the
way through our area, it could serve as a mechanism to initiate
some showers and thunderstorms along with the daily seabreeze each
afternoon. With the proximity of the front, slightly cooler and
drier air is expected in the wake of it with increased cloudiness
along and ahead of it, which in turn will keep forecast high
temperatures mostly in the mid 80s to low 90s across the area
through the week. Low temperatures are forecast in the low to mid
70s.
.MARINE...
West to southwest winds and seas near 1 to 3 feet are expected
through the period. Winds may reach caution criteria at times
today and tonight. Showers and thunderstorms will be possible
over the waters, with the greatest coverage expected this weekend.
.FIRE WEATHER...
There are no significant fire weather concerns expected for the next
several days.
.HYDROLOGY...
There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 71 93 72 / 60 70 30 40 20
Panama City 75 90 75 90 76 / 50 50 30 40 20
Dothan 72 91 72 91 72 / 60 50 20 40 10
Albany 73 92 71 94 73 / 60 50 20 40 20
Valdosta 71 91 70 91 71 / 60 70 30 40 20
Cross City 76 90 71 89 72 / 70 70 50 50 30
Apalachicola 76 89 75 87 76 / 50 50 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Special weather statement, Jun 12, 1:21 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM EDT Sat Jun 12 2021
FLZ008-010-012-108-112-121845-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
221 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 245 PM EDT/145 PM
CDT/...
At 221 PM EDT/121 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northwest of Panama City Beach, moving
southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Panama City Beach, Ebro, Bruce, West Bay, Pine Log, Seminole Hills,
Bunker, Laird, Gulf Resort Beach, Bahama Beach and Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3053 8598 3041 8567 3018 8583 3030 8600
3030 8601 3031 8601 3033 8603 3033 8605
3035 8607 3037 8610
TIME...MOT...LOC 1821Z 301DEG 15KT 3041 8596Special weather statement, Jun 12, 1:31 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
231 PM EDT Sat Jun 12 2021
ALZ065>069-FLZ009-011-GAZ121-123-142>144-155-121915-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Holmes FL-Jackson FL-
Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-Seminole GA-
231 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...EASTERN GENEVA...
HOUSTON...SOUTHERN HENRY AND SOUTHEASTERN COFFEE COUNTIES IN
SOUTHEASTERN ALABAMA...NORTHERN JACKSON AND NORTHEASTERN HOLMES
COUNTIES IN THE PANHANDLE OF FLORIDA...SOUTHERN CLAY...SOUTHWESTERN
CALHOUN...NORTHERN SEMINOLE...EARLY...MILLER AND NORTHWESTERN BAKER
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 315 PM EDT/215 PM CDT/...
At 231 PM EDT/131 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Fort Gaines
to Ashford to near Slocomb. Movement was southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Daleville, Colquitt, Cottonwood, Fort Gaines, Blakely, Graceville,
Headland, Dothan, Donalsonville, Marianna, Fort Rucker, Hartford,
Taylor, Midland City, Kinsey, Ashford, Level Plains, Slocomb, Cowarts
and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 8445 3089 8487 3076 8536 3132 8594
3134 8541 3165 8508
TIME...MOT...LOC 1831Z 313DEG 23KT 3158 8492 3119 8523 3111 8563Special weather statement, Jun 12, 1:36 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Sat Jun 12 2021
FLZ019-GAZ159>161-121915-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
236 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 315 PM EDT...
At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to near I-75 At Exit 16. Movement
was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Park, Lakeland, Valdosta, Moody Air Force Base, I-75 At Exit 16,
Remerton, Meigs, Dasher, Naylor, Courthouse, Greenwood, Barretts,
Twin Lakes, Hansell, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Clyattville, Blue Springs and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3063 8314
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3049 8324 3078 8348 3113 8304
3108 8297 3087 8297
TIME...MOT...LOC 1835Z 316DEG 26KT 3102 8303 3077 8335Special weather statement, Jun 12, 1:45 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT Sat Jun 12 2021
FLZ012-112-121930-
Coastal Bay FL-Inland Bay FL-
245 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 330 PM
EDT/230 PM CDT/...
At 245 PM EDT/145 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Panama City Beach, moving east at
20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Nixon, Bayhead, West Bay, Southport, Cedar Grove, Dirego Park, Bay
Harbor, Recota Beach, College Station, Bayou George, Camp Flowers,
Cairo, Brannonville and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8581 3033 8539 3031 8539 3007 8549
3028 8590
TIME...MOT...LOC 1845Z 290DEG 18KT 3032 8578Special weather statement, Jun 12, 1:48 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
248 PM EDT Sat Jun 12 2021
FLZ028-029-034-121930-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
248 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHEASTERN DIXIE AND EAST CENTRAL TAYLOR COUNTIES UNTIL 330 PM
EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Steinhatchee, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Tennille, Cooks Hammock, Hines, Clara, Cross City
Airport, Salem and Carbur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 8348 3000 8339 2985 8294 2961 8308
TIME...MOT...LOC 1848Z 297DEG 20KT 2989 8337
Special weather statement, Jun 12, 2:10 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
310 PM EDT Sat Jun 12 2021
ALZ068-069-FLZ009>011-013-016-GAZ142-143-155>157-122015-
Geneva AL-Houston AL-Holmes FL-Gadsden FL-Calhoun FL-Jackson FL-
Washington FL-Miller GA-Decatur GA-Seminole GA-Grady GA-Early GA-
310 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND
SOUTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN
GADSDEN COUNTY IN BIG BEND OF FLORIDA...NORTHEASTERN HOLMES AND
NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...
DECATUR...SOUTHERN GRADY...WESTERN MILLER...SEMINOLE AND SOUTHWESTERN
EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 415 PM EDT/315 PM
CDT/...
At 310 PM EDT/210 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles east of Colquitt
to 7 miles southeast of Donalsonville to 11 miles northeast of
Marianna to 6 miles south of Hartford. Movement was southeast at 25
mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Colquitt, Cottonwood, Havana, Marianna, Chipley, Graceville,
Bainbridge, Donalsonville, Quincy, Dothan, Hartford, Taylor, Ashford,
Slocomb, Whigham, Chattahoochee, West Bainbridge, Greensboro, Malone
and Sneads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3115 8585 3115 8534 3124 8514 3124 8486
3078 8412 3068 8425 3068 8430 3065 8430
3061 8435 3057 8471 3058 8488 3060 8489
3061 8492 3058 8497 3059 8543
TIME...MOT...LOC 1910Z 314DEG 23KT 3115 8450 3097 8477 3092 8514 3101
8569